MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80124
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.D2b (lit;dqy).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the vaccess balloon catheter.During the procedure, the balloon catheter allegedly unable to inflate and got stuck in the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: two photos were provided and reviewed.The first shows the vaccess device loaded onto unknown sheath.The distal end of the balloon is observed to be protruding from the distal end of the sheath.Blood residues are visible on the balloon.The second photo shows the health care professional holding the unknown sheath with the vaccess device loaded and protruding from the distal end.Blood residues are observed on the balloon.No other anomalies were noted.One vaccess pta dilatation catheter with an unknown brand sheath over the balloon.Upon visual inspection it was noted an unknown brand and size sheath was returned stuck over the balloon.The distal end of the sheath was noted to be buckled.Overall, the returned devices were bloody.No anomalies were noted to the y body.During functional testing, the sheath was retracted proximal of the balloon catheter, and a break was noted near the proximal end of the balloon on the catheter, exposing the inner gw lumen.Microscopic images were taken of the break present on the catheter and the buckled sheath.Due to the break on the catheter shaft no further functional testing was performed for difficult to remove and inflation issue.Therefore, the investigation is confirmed for the identified break as break was noted near the proximal end of the balloon on the catheter.However, the investigation is inconclusive for the reported sheath removal difficulty and inflation problem as functional testing was not performed due to the break present on the catheter shaft.A definitive root cause for the reported sheath removal difficulty, inflation issue and identified break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (lit; dqy), g3, h6 (device, component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23592743
Report Number2020394-2025-01907
Device Sequence Number21313504
Product Code LIT
UDI-Device Identifier00801741121265
UDI-Public(01)00801741121265(17)280722(10)93UK0115
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80124
Device Lot Number93UK0115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight25 KG